MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTB73, 12X100 KII SH BLD ZTHR 6/BX; GCJ

APPLIED MEDICAL RESOURCES CTB73, 12X100 KII SH BLD ZTHR 6/BX; GCJ
Model Number CTB73
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event device is anticipated to return.A follow up-report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: "ovarian cyst." event description: "a distal end(tip) of the trocar has been broken in the patient body.The patient was transferred to bigger hospital to have another treatment to get rid of the residue of trocar.Expension of hospitalization is necessary for this additional treatment." additional information received via email on 30may2018 from applied medical team member: "it was a ovarian case in [hospital name] hospital for women at (b)(6) 2018.Dr.[doctor's name] found the broken part of the cannula tip in all steps of surgery, but, he couldn't find where the remain part was.So, the patient was transferred to a general hospital to find the tip.Finally, the broken tip was seen in the patient's abdomen throughout reviewing the video record of surgery.The part was successfully removed from the patient's body.It is reported that there has not been harm and problem happened in the patient side with this so far." patient status: "it is reported that there has not been harm and problem happened in the patient side with this so far." "safe".
 
Additional Manufacturer Narrative
Correction: "foreign" was added as a report source.The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant's experience of a fractured cannula tip.Based on the condition of the returned unit and the description of the event, it is likely that the tip fracture was caused by a combination of the following: an instrument that was not fully closed before it was removed from the trocar and a material abnormality, which could cause the cannula to be more susceptible to damage.The probability and criticality of harm resulting from this failure mode have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical has recently implemented process enhancements intended to further minimize the potential for this type of event to occur.The event unit was manufactured prior to the implementation of the process enhancements.

Brand Name
CTB73, 12X100 KII SH BLD ZTHR 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7555572
Report Number2027111-2018-00192
Device Sequence Number16459101
Product Code GCJ
UDI-Device Identifier00607915123727
UDI-Public(01)00607915123727(17)181116(30)01(10)1259416
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K072674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/16/2018
Device Model NumberCTB73
Device Catalogue Number101219601
Device Lot Number1259416
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer05/21/2018
Initial Report FDA Received Date05/30/2018
Supplement Report FDA Received Date07/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;